Gabapentin Withdrawal

Gabapentin Withdrawal

Whether you or your loved one needs help to stop taking this drug or is still suffering after trying to withdraw from gabapentin, we can help at the Alternative to Meds Center.


Gabapentin withdrawal symptoms can cause grave concerns to the many who have witnessed the disturbances and difficulties linked with trying to stop taking such a drug.

WARNING: The FDA issued warnings concerning withdrawing from prescription drugs such as gabapentin abruptly. Never stop taking this or any other prescription medication without medical guidance and careful oversight. Unfortunately, many doctors do not have the training or experience needed to help their patients successfully withdraw from medication.

Why is Gabapentin Withdrawal So Difficult?

Neither drug makers or doctors have figured out how Gabapentin works upon the CNS. One thing that is known is that Gabapentin is a drug which has a relatively short half-life, meaning that the drug will become inactive after 5-7 hours. Medications with a short half-life tend to be the most difficult to deal with, causing the most severe withdrawal symptoms.

Also, the dosages for Gabapentin can vary widely, from 100 mg. occasionally, to 3600 mg. per daily dose, or more. The longer you take a depressant type of drug the more the CNS grows accustomed to its presence, and the longer it can take to normalize during and after withdrawal. For those patients whose pain levels were already high before taking the drug, the pain induced by discontinuing gabapentin can be excruciating.

Some studies report that using calcium and magnesium supplements may be of some help. The drug is thought to attach to the same brain receptors as calcium and magnesium, and it is possible that ensuring adequate amounts of these minerals in the body may ease some of the discomforts of withdrawal from gabapentin. Other deficiencies can be tested for precisely and corrected, which may help in the withdrawal phase.

What Are the Most Common Withdrawal Effects of Gabapentin?

A person who abruptly stops their medication risks many health consequences, as anything from seizures to panic attacks to pain and loss of muscle control can occur. However, even stopping gabapentin gradually without the proper preparations in place will likely have difficulty with the following:

  • Suicidal thoughts
  • Muscle spasms, restless legs
  • Mood swings, depression
  • Anxiety, panic attacks,
  • Sweating
  • Fainting
  • Dizziness, vertigo, trouble maintaining balance
  • Confusion, disorientation
  • Problems with motor controls
  • Insomnia, disturbed sleep
  • Muscle pain
  • Nausea
  • Headache
  • Fatigue
  • Crying spells

Where to Find the Help You Need for Gabapentin Withdrawal Treatment

Don't try to withdraw from medication without the support and care that you need. The Alternative to Meds Center provides help with gabapentin withdrawal symptoms. We have over a decade of experience helping people to withdraw from this medication and many others, safely and efficiently. Contact the center today and get the help you need to overcome the negative symptoms of gabapentin withdrawal.


Call us today to find out how we can help you too.

The path to becoming medication free begins with your first step.

Our advisors are standing by 7 days a week: 7:00 am to 7:00 pm.

What will it take for you to beat your medication dependency?

Financing Available & Private Insurance Accepted

Our overall costs are half that of traditional programs yet we provide you with customized holistic inpatient residential treatment programs of personalized care from a licensed facility and recovery team that really cares about you and your health. We have limited space available so contact us today for a FREE Consultation to determine your costs and our next available admission dates.

There is an alternative to meds ... and we are it.